Tornadoes · United States · Ohio · 2017

EF2 tornado, Padua to Neptune, Ohio, November 5, 2017

From Padua to Neptune, this EF2 tornado ran 5.4 miles across Mercer County on November 5, 2017, touching down at 2:40 PM EST and reaching 200 yards wide. It killed nobody and injured 8, and did $5.0 million of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mphthis tornado

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF2
Date
November 5, 2017
Touchdown
2:40 PM EST (19:40 UTC)
Lifted
2:49 PM EST (19:49 UTC)
On the ground
9 minutes
Path length
5.4 miles (8.7 km)
Path width
200 yards (183 m)
Deaths
0
Injuries
8
Property damage
$5.0 million
County
Mercer County
Touchdown point
40.541, -84.573
Lift-off point
40.591, -84.494
Record number
1711051340-01

The damage survey

39 damage points were recorded along this path by NWS ILN and NWS IWX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 132 mph.

  • picture facing northeast. two outbuildings dragged off slabs.
  • facing northwest. building pulled of slab. slab has typical wood posts with concrete pad. wood and posts look relatively new. trees topped.
  • facing southeast. large antenna toppled. significant siding damage. tree line, approx 15 feet tall leaning east and east northeast.
  • picture facing east. building dragged off foundation. healthy concrete pad, wood bottom plates show some age. bobcat heavy machine flipped.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Thunderstorms overspread the region during the afternoon and evening hours as a slow moving cold front pushed through the Ohio Valley. The storms produced damaging winds, heavy rainfall and isolated tornadoes. The storms continued into the overnight hours with flooding lingering into the early morning hours.

This tornado developed in Delaware County, Indiana, near the town of Eaton and then moved across Blackford and Jay Counties in Indiana before crossing into Mercer County, Ohio at 1418EST near the intersection of St. Anthony Road and County Road 235 (see Storm data for Indiana, Central and Northeast, for more information on the beginning portion of this tornado in Indiana). The tornado traveled northeast in Mercer County for just more than 8 miles before terminating in a wooded area north of Carmel Church Road and west of Now Road. A few pieces of light debris were carried slightly further to the northeast, but the tornado is not believed to have been on the ground east of Now Road.||The vast majority of the surveyed path in Mercer County contained damage consistent with winds of 60 to 100 MPH, including scattered tree damage, significant damage or destruction of outbuildings, and minor damage to well-built homes. In all, 20 to 25 different properties were affected by this tornado in Mercer County.||Damage was determined to be most significant at two different locations along the track, with wind speeds estimated at 120 MPH, or EF2 on the Enhanced Fujita Scale. The first of these locations was a dairy farm on State Route 49 north of St. Anthony Road. At this location, a small home had its roof completely removed, with the removal and collapse of some exterior walls. It was noted that while some walls were collapsed, toe nailing was the primary anchoring mechanism for the roof and walls on this home. Barns and outbuildings on the property were significantly damaged or destroyed and debris from this location was deposited up to a mile downstream.||The second location exhibiting EF2-rated damage was at a property on Mud Pike Road just east of Township Line Road. Here, a well-built residence had the majority of its roof removed, including the entirety of the garage roof. Sections of brick facade were removed from the exterior walls of the home, with significant mud splatter on the east-facing exterior wall. A large well-constructed barn adjacent to this home was completely demolished, with debris thrown about a mile downstream of its source location.||Throughout its track across Mercer County, this tornado exhibited a large and relatively uniform width, with damage observed that indicated a width of near or slightly greater than three tenths of a mile. Some minor damage was even observed outside of this estimated width. Downstream of some of the affected properties, debris fields were observed to be long, wide, and relatively uniform.

Law enforcement initially observed a funnel cloud near the intersection of Main Street and Schunk Road in Celina. Just to the northeast of this report is where it appears the tornado first touched down, where multiple tree limbs were knocked down between Main Street and W Bank Road.||It is believed that the tornado then skirted Grand Lake St. Marys, producing minor tree and structural damage near the corner of Lake Shore Drive and Elmgrove Avenue. The tornado then likely moved back over a small portion of Grand Lake St. Marys before knocking down a fence and a few small trees at the back parking lot of a Wendy's restaurant on E Market Street. A one story home on Vine Street also had shingles removed from about 10 percent of its roof. ||Further east on E Market Street, the tornado intensified as it impacted Lakeshore Auto Sales. This business had its roof completely destroyed. Along Lake Street, several large branches were knocked down on one property, with significant debris splatter on the east-facing side of a home along with some removal of siding.||Further east on E Market Street, another business had a significant portion of its roof removed, and windows at the front of the business were broken. On the 1100 block of E Livingston Street, tree damage was common and several of the homes also exhibited minor roof damage. One of the homes also had one large hardwood tree knocked down onto its second floor, producing significant roof damage. ||To the northeast, an outbuilding associated with a business on Grand Lake Road was completely destroyed. On the other side of Grand Lake Road, significant debris wrapped around a fence on Montgomery Field. Trees were also uprooted on adjacent May Street.||The most significant damage was then observed beginning at Crown Equipment Corporation. A significant portion of the roof was removed, and exterior walls on the southwest side of the building also collapsed. Damage was also noted on the east-facing side of the building. ||Businesses along Havermann Road were also affected, most notably C-Town Wings, where the front windows were blown out, and the Dollar General store which sustained considerable structural damage, including roof collapse and exterior wall failure. Observed damage from the Crown Equipment Corporation to the Dollar General store was consistent with EF2 tornadic winds.||Several businesses within a strip mall along Havermann Road also sustained some damage, particularly a sports store where the front doors were blown in and a portion of the roof collapsed into the store. ||Damage to the northeast of the strip mall became more sparse, however some trees were downed near the intersection of Howick Road and Riley Road. The end of the tornado appears to have occurred near the 8000 block of Riley Road.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

15 minutes of warning. NWS ILN issued a tornado warning for this county at 19:25 UTC, 15 minutes before the tornado touched down, in force until 20:00 UTC.

The county was under a tornado watch, issued at 17:10 UTC and running to 00:00 UTC.

Issued (UTC)ExpiredProductOffice
17:10 UTC00:00 UTCTornado WatchILN
18:00 UTC04:27 UTCFlash Flood WatchILN
19:07 UTC19:30 UTCTornado WarningILN
19:25 UTC20:00 UTCTornado WarningILN
19:40 UTC20:02 UTCTornado WarningILN
20:27 UTC21:15 UTCSevere Thunderstorm WarningILN
20:33 UTC20:45 UTCTornado WarningILN
20:37 UTC23:30 UTCFlood AdvisoryILN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:15 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at Nov 5, 1:05 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Nov 5, 1:05 PM EST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
105 PM EST Sun Nov 5 2017

.SYNOPSIS...
An area of low pressure and associated cold front will approach
the area today. The cold front will move through this evening
into tonight. Severe weather will be possible this afternoon
into tonight.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated forecast early this morning to account for a pretty
large lull in shower activity and a later start time on the
organized convection currently located in western IN. Given
model trends, expanded flood watch further south by about 2
counties later this evening.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Convection will be ongoing at the start of the short term. As
the evening and night progresses the main threats will be
damaging winds, isolated tornadoes, and flash flooding. As the
storms approach far southeastern portions of the forecast area
expect a weakening trend in the the severe activity. Instability
will also decrease as the night progresses. Most of thunderstorm
activity will taper off late in the night Sunday night. Cooler
air will begin to filter into the region with the passage of the
cold front.

Cloud cover and some shower activity will linger into Monday.
Temperatures will struggle to rise with high temperatures in the
lower 50s to lower 60s across most locations.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A wave of low pressure will travel along the old frontal boundary
that will extend across southern Kentucky. Precipitation shield
north of this wave will affect the southern part of the forecast
area. However, how much of the forecast area remains in question as
the 00Z model suite has generally trended a bit further north with
this precipitation. Thus have increase PoPs across the south for
Monday night into Tuesday.

Thereafter, high pressure will build in allowing for clouds to
decrease by mid week. Dry and cool conditions will prevail into
Friday night with temperatures running a bit below normal.

A short wave will approach the area next weekend, although there are
discrepancies in timing between models. Following the ensemble
mean, opted to include a low chance of showers for Saturday.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Embedded disturbances in a developing cyclonic flow aloft will
combine with favorable upper level jet energy and a surface cold
front/low to bring widespread showers and thunderstorms to the
region this afternoon into tonight. The most intense
precipitation will be along and ahead of the cold front. A very
moist airmass will result in heavy rain with MVFR/local IFR
ceilings and IFR/LIFR visbilities. Also, will have to update
TAFs for storm timing should strong to severe winds be
anticipated.

For later tonight into Monday, the front and low will push to
the southeast. Showers and storms will taper off to a chance of
showers with MVFR perhaps locally IFR ceilings expected.

On Monday, region should see a reprieve in the precipitation
behind the front, however, clouds and MVFR ceilings will linger.

Another embedded disturbance will approach the Ohio and
Tennessee Valleys Monday night. This will perturb a wave of low
pressure along the boundary to our south and may bring a few
showers to our southern terminals.

OUTLOOK...MVFR ceilings to linger from Monday night into
Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late tonight for OHZ026-034-035-
     042>046-051>056-060>062.
     Flash Flood Watch from 5 PM EST this afternoon through late
     tonight for OHZ063>065-070>074-077>080.
KY...Flash Flood Watch from 5 PM EST this afternoon through late
     tonight for KYZ091>093.
IN...Flash Flood Watch through late tonight for INZ050-058-059.
     Flash Flood Watch from 5 PM EST this afternoon through late
     tonight for INZ066-073>075-080.

&&

SYNOPSIS...Novak
NEAR TERM...Franks/Hickman
SHORT TERM...Novak
LONG TERM...
AVIATION...Hickman
Hazardous weather outlook, Nov 5, 9:14 AM EST, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
914 AM EST Sun Nov 5 2017

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-061200-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-
914 AM EST Sun Nov 5 2017

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition to the flash flood threat, damaging winds, large hail,
and isolated tornadoes will be possible this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon into tonight.

INZ066-073>075-080-KYZ091>093-OHZ063>065-070>074-077>080-061200-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Boone-Kenton-Campbell-
Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-
914 AM EST Sun Nov 5 2017

...FLASH FLOOD WATCH IN EFFECT FROM 5 PM EST THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky, Central Ohio and Southwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition to the flash flood threat, damaging winds, large hail,
and isolated tornadoes will be possible late this afternoon into
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon into tonight.

KYZ089-090-094>100-OHZ081-082-088-061200-
Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Adams-Pike-Scioto-
914 AM EST Sun Nov 5 2017

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky and Southwest Ohio.

.DAY ONE...Today and Tonight.

With multiple rounds of thunderstorms expected, there is the
potential for isolated flash flooding. In addition, thunderstorms
early this evening into tonight will bring the potential for damaging
winds, isolated large hail, and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed early this evening into
tonight.

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Cncnati-Daytn, OH (KILN), 12:00Z

7.7 hours before the tornado, 141 km from the path. November 5, 2017.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 214 joules per kilogram, CIN -21, lifted condensation level 522 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-11-05The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 187 square meters per square second, 0 to 6 km bulk shear 29 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-21 J/kg
Surface CAPE
63 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
29 kt
0-1 km bulk shear
31 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

Cncnati-Daytn, OH (KILN), 00:00Z

4.3 hours after it, 141 km from the path. November 6, 2017.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 175 joules per kilogram, CIN -41, lifted condensation level 966 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-11-06The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 441 square meters per square second, 0 to 6 km bulk shear 54 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-41 J/kg
Surface CAPE
231 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
54 kt
0-1 km bulk shear
43 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
595 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.5
0-3 km lapse rate
5.3 K/km

Open this sounding in Storm Lab

The surface observations

Wapakoneta (AXV), 21 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
17:54 UTC6868180° 17 kt231007.8-RA
18:13 UTC66.266.2190° 14 kt211008.1-RA
18:34 UTC66.266.2190° 13 kt181008.1VCTS
18:53 UTC66.266.2180° 13 kt171007.8RA
19:13 UTC6868170° 13 kt211006.8VCTS
19:34 UTC6868180° 15 kt231006.8VCTS
19:53 UTC6868180° 15 kt251006.4TS
20:14 UTC6868180° 18 kt261006.1VCTS
20:33 UTC6868190° 18 kt291005.8TS
20:54 UTC6868240° 17 kt251008.5-TSRA
21:14 UTC60.860.8240° 14 kt361008.5+TSRA
21:33 UTC60.860.8220° 10 kt1008.5TSRA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Northern Indiana radar (KIWX), 132 km away, was scanning. The volume nearest the touchdown began at 19:42 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
19:18 UTCTORNADO 24 Sw WabashMercer, OHAN EF2 TORNADO WAS CONFIRMED IN WESTERN MERCER COUNTY. NUMEROUS PROPERTIES SUSTAINED HOME AND OUTBUILDING DAMAGE. THIS TORNADO IS A CONTINUATION OF A LONG TRACK TORNADO THAT ENTERED MERCER COUNTY OHIO FROM JAY COUNTY IND
19:39 UTCFUNNEL CLOUD4 S CelinaMercer, OHFUNNEL CLOUD SPOTTED SOUTH OF CELINA NEAR YOUNGER ROAD AND US ROUTE 127.
19:40 UTCTSTM WND DMGCelinaMercer, OHSUSPECTED TORNADO. 6 INJURED AT A RESTAURANT ON HAVEMAN RD. 1 INJURED AT A BUSINESS. ANOTHER INJURY ON STATE ROUTE 29 FROM ACCIDENT WHEN POWER POLE FELL.
19:40 UTCTORNADO 1E CelinaMercer, OH*** 8 INJ *** EAST SIDE OF TOWN IN THE BUSINESS DISTRICT. ESTIMATED EF1 APPROXIMATELY 200 YARDS WIDE. SEVERAL BUSINESSES DAMAGED, SOME WITH ROOFS OFF. OVER 100 VEHICLES DAMAGED, SOME WITH WINDOWS BLOWN OUT.
19:40 UTCTORNADO 21 S CelinaMercer, OH*** 8 INJ *** AN EF2 TORNADO WAS CONFIRMED IN CELINA IN MERCER COUNTY. NUMEROUS PRIVATE AND COMMERCIAL PROPERTIES SUSTAINED DAMAGE.
19:42 UTCTSTM WND DMG1 Ese CelinaMercer, OHPOSSIBLE TORNADO. ROOF DAMAGE AND WIRES DOWN NEAR EAST MARKET STREET...LIVINGSTON STREET AND GRAND LAKE ROAD AREA. SIGNIFICANT DAMAGE TO CROWN EQUIPMENT CORP. TIME ESTIMATED BY RADAR.
19:48 UTCTSTM WND DMGBucklandAuglaize, OHA TRAVEL TRAILER PARKED OUTSIDE A HOME WAS DESTROYED.
20:50 UTCTSTM WND DMGSt. MarysAuglaize, OHROOF OFF BUILDING. TREES DOWNED.
20:54 UTCTSTM WND DMG3 Nw WapakonetaAuglaize, OHSHEET METAL ROOFING REMOVED FROM AN OUTBUILDING.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2017 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are

The other tornadoes of November 5, 2017

23 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
November 51:20 PM ESTEF1Lawrence, IN2.9150$125,000
November 51:24 PM ESTEF2Blackford, IN to OH38.76001$11 million
November 52:18 PM ESTEF1Sandusky, OH1.350$200,000
November 52:42 PM ESTEF1Erie, OH1.250$125,000
November 53:09 PM ESTEF1Delaware, IN0.1100$20,000
November 54:51 PM ESTEF2Seneca, OH0.6150$150,000
November 54:53 PM ESTEF1Seneca, OH0.4180$200,000
November 55:00 PM ESTEF2Crawford, OH1.1200$750,000
November 55:02 PM ESTEF0Huron, OH0.6100$200,000
November 55:08 PM ESTEF1Huron, OH3.0200$200,000
November 55:10 PM ESTEF0Huron, OH3.3100$125,000
November 55:21 PM ESTEF1Huron, OH1.8100$250,000
November 55:23 PM ESTEF0Ashland, OH0.650$50,000
November 55:29 PM ESTEF1Ashland, OH2.0100$150,000
November 55:52 PM ESTEF1Wayne, OH0.250$75,000
November 56:07 PM ESTEF0Erie, PA1.9100$500,000
November 56:16 PM ESTEF1Clark, OH6.6200$125,000
November 55:24 PM CSTEF1Richland, IL6.850$70,000
November 56:51 PM ESTEF2Ashtabula, OH6.7200$1.5 million
November 57:18 PM ESTEF1Columbiana, OH0.8176$10,000
November 511:04 PM ESTEF0Washington, IN0.6325$100,000
November 511:16 PM ESTEF1Washington, IN0.335$250,000
November 511:20 PM ESTEF1Washington, IN0.560$200,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.